Document Detail


High procalcitonin in a patient with drug hypersensitivity syndrome.
MedLine Citation:
PMID:  19687601     Owner:  NLM     Status:  In-Process    
Abstract/OtherAbstract:
We present a patient who developed carbamazepine (CBZ)-induced Drug Rash with Eosinophilia and Systemic Symptoms (DRESS) syndrome associated with high serum procalcitonin (PCT). The presentation (high fever, hepatosplenomegaly, leukocytosis), high PCT and CRP initially suggested sepsis, and he was treated with antibiotics, while CBZ was continued. The rash and hepatitis worsened. After withdrawal of CBZ, corticosteroid therapy was administered and the patient recovered with normalization of PCT. This case demonstrates that PCT may be increased in patients with DRESS. This is the first report of CBZ-induced DRESS associated with high PCT, and the second case of increased PCT in DRESS.
Authors:
Branka Bonaci-Nikolic; Ivica Jeremic; Milos Nikolic; Sladjana Andrejevic; Lidija Lavadinovic
Publication Detail:
Type:  Case Reports; Journal Article; Research Support, Non-U.S. Gov't     Date:  2009-08-17
Journal Detail:
Title:  Internal medicine (Tokyo, Japan)     Volume:  48     ISSN:  1349-7235     ISO Abbreviation:  Intern. Med.     Publication Date:  2009  
Date Detail:
Created Date:  2009-08-18     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  9204241     Medline TA:  Intern Med     Country:  Japan    
Other Details:
Languages:  eng     Pagination:  1471-4     Citation Subset:  IM    
Affiliation:
Institute of Allergy and Clinical Immunology, Clinical Center of Serbia, Belgrade, Serbia.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Myasthenia gravis complicated with primary aldosteronism and hypokalemic myopathy.
Next Document:  Tracheobronchitis in a patient with Crohn's disease.